|ZAIAGEN, DHEA AND JOINTS PAIN.
Feb 6, 2001
Dear Doctor, I HAD JOINTS PAIN IN MY ELBOWES AND KNEES. I TOOK 50 MG OF DHEA AND ZIAGEN, EPIVIR AND VIRAMUNE FOR FULL 2 YEARS. MY DOCTOR SUSPECTED HYPER-SENSETIVITY TO ZIAGEN AND I STOPPED TAKING ALL HIV DRUGS AND DHEA FOR 3 MONTHS. THE JOINTS PAIN RESOLVED. IS IT POSSIBLE TO DEVELOPE HYPER-SENSETIVITY TO ZIAGEN AFTER 2 YEARS ON THE DRUG AND WITH ONLY JOINT PAIN SYMPTOM? I READ THAT STEROID MAY CAUSE BONE PROBLEMS. ANY INFORMATION ABOUT DHEA AND JOINTS PAIN?? DO I REALY RISK MY LIFE IF I START ZIAGEN AGAIN?? I REALY APPRECIATE YOUR WORK ON THIS WEB SITE. THANK YOU VERY MUCH.
| Response from Dr. Bartlett
Hypersensitivity reactions to abacavir are usually reported in the first 8 weeks of therapy. Reactions may occur later if you go on and off the drug. I would be very cautious about restarting abacavir and would only do it under the careful guidance of your health care provider. Your joint pain may or may not be related to DHEA, and if it is very troublesome you might consider stopping it temporarily to see if your pain improves.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.